Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 95, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2008, 8:11 PM CDT for Burnet County, Travis County, Williamson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2008, 8:11 PM CDT (01:11 UTC)
- Expired
- May 9, 2008, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 64 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -351 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 100111
SVREWX
TXC053-453-491-100200-
/O.NEW.KEWX.SV.W.0095.080510T0111Z-080510T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT FRI MAY 9 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BURNET COUNTY...
NORTHWESTERN TRAVIS COUNTY...
WESTERN WILLIAMSON COUNTY...
* UNTIL 900 PM CDT.
* AT 804 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
MARBLE FALLS...AND MOVING EAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF OATMEAL BY 830 PM CDT...
LIBERTY HILL BY 855 PM CDT...
LEANDER AND 9 MILES NORTH OF CEDAR PARK BY 900 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3085 9782 3045 9780 3047 9824 3048 9827
3073 9831
TIME...MOT...LOC 0111Z 258DEG 19KT 3058 9818
$$4 follow-up statements
000
WWUS54 KEWX 100130
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT FRI MAY 9 2008
TXC053-453-491-100200-
/O.CON.KEWX.SV.W.0095.000000T0000Z-080510T0200Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
830 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN TRAVIS...WESTERN WILLIAMSON AND SOUTHERN BURNET
COUNTIES...
AT 825 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF
SMITHWICK...OR 12 MILES SOUTH OF BERTRAM...MOVING EAST AT 23 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JONESTOWN AND 7 MILES SOUTH OF LIBERTY HILL BY 845 PM CDT...
6 MILES SOUTH OF SEWARD JUNCTION BY 850 PM CDT...
LEANDER BY 855 PM CDT...
CEDAR PARK AND 8 MILES NORTH OF ANDERSON MILL BY 900 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3085 9782 3045 9780 3047 9824 3048 9827
3073 9831
TIME...MOT...LOC 0130Z 271DEG 20KT 3057 9801
$$000
WWUS54 KEWX 100136
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 PM CDT FRI MAY 9 2008
TXC053-453-491-100200-
/O.CON.KEWX.SV.W.0095.000000T0000Z-080510T0200Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
836 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN TRAVIS...WESTERN WILLIAMSON AND SOUTHERN BURNET
COUNTIES...
AT 829 PM CDT...NWS METEOROLOGISTS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST
OF BERTRAM...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANDICE BY 845 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3082 9783 3081 9782 3045 9780 3047 9824
3048 9827 3073 9831 3081 9795 3085 9782
TIME...MOT...LOC 0136Z 277DEG 30KT 3080 9793
$$000
WWUS54 KEWX 100149
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 PM CDT FRI MAY 9 2008
TXC053-453-491-100200-
/O.CON.KEWX.SV.W.0095.000000T0000Z-080510T0200Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
847 PM CDT FRI MAY 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN TRAVIS...WESTERN WILLIAMSON AND SOUTHERN BURNET
COUNTIES...
AT 842 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING PENNEY TO QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
NEAR MAHOMET AND 6 MILES SOUTH OF OATMEAL...OR 10 MILES NORTHEAST OF
BERTRAM AND 9 MILES SOUTH OF BERTRAM...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JONESTOWN AND SEWARD JUNCTION BY 855 PM CDT...
LEANDER AND 6 MILES NORTHWEST OF CEDAR PARK BY 900 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3085 9782 3045 9780 3047 9824 3048 9827
3073 9831
TIME...MOT...LOC 0147Z 277DEG 30KT 3082 9786 3061 9801
$$000
WWUS54 KEWX 100154
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 PM CDT FRI MAY 9 2008
TXC053-453-491-100202-
/O.EXP.KEWX.SV.W.0095.000000T0000Z-080510T0200Z/
BURNET TX-WILLIAMSON TX-TRAVIS TX-
852 PM CDT FRI MAY 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TRAVIS...WESTERN
WILLIAMSON AND SOUTHERN BURNET COUNTIES WILL EXPIRE AT 900 PM CDT...
THE THUNDERSTORMS HAVE WEAKEN AND SHOW NO SIGNS OF BEING SEVERE AT
THIS TIME. HOWEVER THE THUNDERSTORMS COULD BRIEFLY PULSE BACK TO
SEVERE LIMITS BEFORE COMPLETELY COLLAPSING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.
LAT...LON 3085 9782 3045 9780 3047 9824 3048 9827
3073 9831
TIME...MOT...LOC 0152Z 277DEG 30KT 3081 9781 3060 9796
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:43 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 9, 6:43 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 PM CDT FRI MAY 9 2008 .AVIATION...ISOLATED THUNDERSTORMS...SOME POSSIBLY SEVERE MAY AFFECT I-35 CORRIDOR TERMINALS UNTIL DARK. OTHERWISE I-35 CORRIDOR TERMINALS GENERALLY VFR. AFTER 08Z IFR STRATUS CIGS DEVELOPING WITH PATCHY MVFR VSBYS IN FOG. AFTER 18Z CIGS LIFTING TO VFR WITH ISOLATED THUNDERSTORMS AFTER 20Z POSSIBLE. KDRT TERMINAL VFR CLOUDS GENERALLY ABOVE 10 THSD FT. I-35 CORRIDOR WINDS SOUTH 5 TO 10 KTS. KDRT TERMINAL WINDS EAST TO SOUTHEAST 5 TO 10 KTS BECOMING NORTHWEST AROUND 10 KTS AFTER 19Z. && .PREV DISCUSSION... /ISSUED 331 PM CDT FRI MAY 9 2008/ DISCUSSION... UPDATED PRODUCTS FOR SEVERE THUNDERSTORM WATCH 289. PREV DISCUSSION... /ISSUED 320 PM CDT FRI MAY 9 2008/ DISCUSSION... LATEST SURFACE OBSERVATIONS INDICATE A SHARP DIFFERENCE IN DEWPOINTS ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU IN COMPARISON TO THE JUICY AIRMASS ALONG AND SOUTHEAST OF THE ESCARPMENT. WITH THE CONVERGENCE OF THIS DRYLINE AND WEAK FRONTAL BOUNDARY CONVERGING DURING MAX AFTERNOON HEATING...ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. DESPITE THE SMALL NUMBER OF DISCRETE STORMS...ANY OF THESE STORMS WHICH DEVELOP MAY QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. STORMS ARE EXPECTED TO DEVELOP FURTHER TO THE SOUTH AND EAST THROUGHOUT THE EVENT AS NEW CONVECTION POPS UP ALONG THE OUTFLOW BOUNDARY. ANOTHER HOT AFTERNOON IS IN STORE FOR SATURDAY WITH AFTERNOON TEMPERATURES PEAKING IN THE MID TO UPPER 90S ACROSS THE METRO AREA TO NEAR 105 IN THE VALLEY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT AS THE APPROACHING WEAK COLD FRONT INTERSECTS THE DRYLINE LATE IN THE DAY. ONCE AGAIN...DUE TO THE TIMING OF THE BOUNDARIES INTERSECTING DURING MAX HEATING...WILL LIKELY SEE ANOTHER ROUND OF ISOLATED THUNDERSTORMS WHICH MIGHT BECOME SEVERE. SPC CURRENTLY HAS ONLY THE NORTHEASTERN- MOST TIER OF COUNTIES IN SLIGHT RISK FOR LATE SATURDAY. THE COLD FRONT WILL APPROACH THE COAST BY SUNDAY...HELPING TO BRING OUR TEMPERATURES BACK TO ONLY A FEW DEGREES ABOVE EARLY MAY NORMALS. A WARMING TREND IS IN STORE FOR THE BEGINNING OF THE WEEK AS NEARLY ZONAL FLOW ALOFT PREVAILS. MID-RANGE MODEL GUIDANCE INDICATES ANOTHER WEAK COLD FRONT WILL ENTER THE REGION ON WEDNESDAY. THIS SYSTEM WILL BRING THE NEXT BEST CHANCE FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 95 66 86 59 / 20 20 10 - - AUSTIN BERGSTROM INTL AIRPORT 71 95 65 86 57 / 10 20 10 - - DEL RIO INTL AIRPORT 71 101 68 90 65 / - - - 10 - SAN ANTONIO INTL AIRPORT 72 96 67 87 62 / 10 - 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/02
Hazardous weather outlook, May 9, 12:52 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1252 PM CDT FRI MAY 9 2008 TXZ171>173-183>194-202>209-217>225-228-101800- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1252 PM CDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS SLIGHT CHANCE FOR SEVERE THUNDERSTORMS IN THE NORTHEAST COUNTIES IN THE AREA EAST OF HWY 281 AND NORTH OF I10. THE GREATEST THREATS FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A BURNET TO SAN MARCOS TO HALLETTSVILLE LINE LATE SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. NO OTHER SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND SATURDAY AFTERNOON.
In the hours before
Local storm report, May 9, 7:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT FRI MAY 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 6 S LLANO 30.66N 98.67W
05/09/2008 LLANO TX LAW ENFORCEMENT
TELEPHONE LINES AND POLES BLOWN DOWN
&&
EVENT NUMBER 00075
JPBLocal storm report, May 9, 7:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
726 PM CDT FRI MAY 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 4 ESE TOW 30.86N 98.41W
05/09/2008 E0.70 INCH BURNET TX COCORAHS
SSHORT DURATION HAIL BRIEF HEAVY RAIN
&&
EVENT NUMBER 00076
JPBLocal storm report, May 9, 7:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT FRI MAY 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL KINGSLAND 30.66N 98.45W
05/09/2008 E0.75 INCH LLANO TX LAW ENFORCEMENT
STRONG WINDS DISPLACED A GARAGE...TREES AND TELEPHONE
POLES BLOWN DOWN
&&
EVENT NUMBER 00077
JPBLocal storm report, May 9, 7:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT FRI MAY 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG GRANITE SHOALS 30.59N 98.38W
05/09/2008 BURNET TX AMATEUR RADIO
LARGE TREES DOWN...ROOF DAMAGE
&&
EVENT NUMBER 00078
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.